The American journal of medicine · 2006
Is there cross-reactivity between penicillins and cephalosporins?
СтатьяПоддержка NIH: внешняя программаНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Apter Andrea J, Kinman Judith L, Bilker Warren B, Herlim Maximilian, Margolis David J, Lautenbach Ebbing, Hennessy Sean, Strom Brian L
Аннотация
BACKGROUND: We sought to determine the risk of an allergic reaction to a cephalosporin exposure in those with prior penicillin reactions.
METHODS: We conducted a retrospective cohort study using the United Kingdom General Practice Research Database. We selected all patients receiving a prescription for penicillin followed by a prescription for a cephalosporin and identified allergic-like events within 30 days after each prescription. Allergic events were defined by 2 sets of codes: 1 more restrictive, 1 more inclusive. Comparison was made with a population of patients receiving a prescription for a penicillin followed by a prescription for a sulfonamide antibiotic.
RESULTS: A total of 3,375,162 patients received a penicillin; 506,679 (15%) received a subsequent cephalosporin. Among patients receiving a penicillin followed by a cephalosporin, the unadjusted risk ratio of an allergic-like event for those who had a prior event, compared with those who had no such prior event, narrowly defined, was 10.1 (confidence interval 7.4-13.8). The absolute risk of anaphylaxis after a cephalosporin was less than 0.001%. The unadjusted risk ratio for sulfonamide antibiotic, rather than cephalosporin after penicillin allergic-like events was 7.2 (confidence interval 3.8-13.5).
CONCLUSION: Patients with allergic-like events after penicillin had a markedly increased risk of events after either subsequent cephalosporins or sulfonamide antibiotics. Cross-reactivity is not an adequate explanation for this increased risk, and the risk of anaphylaxis is very low. Thus, our data indicate that cephalosporins can be considered for patients with penicillin allergy.
METHODS: We conducted a retrospective cohort study using the United Kingdom General Practice Research Database. We selected all patients receiving a prescription for penicillin followed by a prescription for a cephalosporin and identified allergic-like events within 30 days after each prescription. Allergic events were defined by 2 sets of codes: 1 more restrictive, 1 more inclusive. Comparison was made with a population of patients receiving a prescription for a penicillin followed by a prescription for a sulfonamide antibiotic.
RESULTS: A total of 3,375,162 patients received a penicillin; 506,679 (15%) received a subsequent cephalosporin. Among patients receiving a penicillin followed by a cephalosporin, the unadjusted risk ratio of an allergic-like event for those who had a prior event, compared with those who had no such prior event, narrowly defined, was 10.1 (confidence interval 7.4-13.8). The absolute risk of anaphylaxis after a cephalosporin was less than 0.001%. The unadjusted risk ratio for sulfonamide antibiotic, rather than cephalosporin after penicillin allergic-like events was 7.2 (confidence interval 3.8-13.5).
CONCLUSION: Patients with allergic-like events after penicillin had a markedly increased risk of events after either subsequent cephalosporins or sulfonamide antibiotics. Cross-reactivity is not an adequate explanation for this increased risk, and the risk of anaphylaxis is very low. Thus, our data indicate that cephalosporins can be considered for patients with penicillin allergy.